Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 73, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 1997, 10:45 AM CDT for Holt County, Rock County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1997, 10:45 AM CDT (15:45 UTC)
- Expired
- Jun 21, 1997, 11:50 AM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
537 WUUS1 KLBF 211546 RRA SVRLBF NEC089-149-211650- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 AM CDT SAT JUN 21 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1150 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL NEBRASKA ...SOUTHWESTERN HOLT COUNTY ...SOUTHEASTERN ROCK COUNTY AT 1043 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 39 MILES WEST SOUTHWEST OF O NEILL OR 13 MILES WEST OF SWAN LAKE MOVING EAST AT 35 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... SWAN LAKE BY 1055 AM CDT AMELIA BY 1105 AM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:19 AM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 21, 3:19 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 AM CDT SAT JUN 21 1997 FORECAST PROBLEMS...POPS AND TEMPERATURES 06Z SURFACE ANALYSIS SHOWS LOW PRESSURE OVER SOUTHEAST COLORADO WITH FRONT ALIGNED SOUTHWEST TO NORTHEAST ACROSS CENTRAL NEBRASKA FROM OGA TO EAST OF ONL. UPSLOPE CREATING LOW CLOUDS OVER BFF AND VTN. SATELLITE SHOWING LARGE AREA OF OVERCAST OVER FA DUE TO THUNDERSTORM COMPLEX. MODELS INDICATE 500MB FLOW TO BECOME LESS ZONAL BY END OF PERIOD WITH A TROUGH MOVING INTO THE WESTERN U.S. ON SUNDAY. STATIONARY FRONT WILL MOVE NORTHWARD ACROSS STATE TODAY AND TONIGHT WITH LOW PRESSURE OVER WESTERN KANSAS. ISENTROPIC LIFT AND Q-G FORCING BULLS EYE OVER PANHANDLE BY 00Z SUNDAY FOR ANOTHER ROUND OF THUNDERSTORMS TONIGHT. ON SUNDAY...SCATTERED THUNDERSTORMS AGAIN WITH MAIN FOCUS FURTHER NORTH OVER PANHANDLE AND NORTHCENTRAL WHERE LOW IS CENTERED OVER SOUTHWEST SOUTH DAKOTA AND FRONTS INTERSECT. KLNX RADAR INDICATE SHOWERS AND THUNDERSTORMS CONTINUE OVER CHASE...HAYES...FRONTIER AND SOUTHEAST LINCOLN AND CUSTER COUNTIES. ALSO SHOWERS MOVING IN FROM THE WEST TOWARD OGA AND JUST NORTH OF CHERRY COUNTY IN SOUTH DAKOTA. WOULD GO WITH MORNING PERIOD FOR SHOWERS AND THUNDERSTORMS SOUTHWEST NEBRASKA AND NORTHCENTRAL. SHOWERS AND THUNDERSTORMS OVER SOUTHERN SOUTH DAKOTA COULD EASILY SHIFT SOUTH INTO THE NORTHERN COUNTIES. SKY SHOULD BECOME PARTLY SUNNY THIS AFTERNOON. WINDS SHOULD BE NORTHEAST 5-15 6TODAY. TONIGHT...EAST 5-10 AND THEN BECOMING SOUTH 10-20 WITH THE LOW IN SOUTH DAKOTA. LBF BU 082/063 089/063 241 ONL BU 083/064 089/063 242 IML BU 082/062 089/062 241 VTN BU 079/063 086/062 243 OGA BU 083/063 090/063 241 FS
In the hours before
Special weather statement, Jun 21, 7:21 AM CDT, 3 hours 24 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-221200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 721 AM CDT SAT JUN 21 1997 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER GROUPS IN WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE ALERT AND READY FOR ACTIVATION LATE THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST RISK OF SEVERE WEATHER IS SOUTH OF A LINE FROM RUSHVILLE TO MULLEN TO ONEILL. A STATIONARY FRONT WILL BE POSITIONED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND WILL FOCUS ABUNDANT MOISTURE IN THE AREA. WITH SUFFICIENT AFTERNOON HEATING THE ATMOSPHERE HAS THE POTENTIAL TO BECOME VERY UNSTABLE. THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON ALONG THE FRONT COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. FS
Special weather statement, Jun 21, 7:22 AM CDT, 3 hours 23 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-221200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 721 AM CDT SAT JUN 21 1997 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER GROUPS IN WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE ALERT AND READY FOR ACTIVATION LATE THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST RISK OF SEVERE WEATHER IS SOUTH OF A LINE FROM RUSHVILLE TO MULLEN TO ONEILL. A STATIONARY FRONT WILL BE POSITIONED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND WILL FOCUS ABUNDANT MOISTURE IN THE AREA. WITH SUFFICIENT AFTERNOON HEATING THE ATMOSPHERE HAS THE POTENTIAL TO BECOME VERY UNSTABLE. THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON ALONG THE FRONT COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. FS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 64 min |
| Jun 20, 7:25 PM CDT | Tornado Warning | LBF | Cherry | 35 min |
| Jun 20, 8:20 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 45 min |
| Jun 20, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 20, 8:50 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 65 min |
| Jun 20, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 65 min |
| Jun 20, 9:08 PM CDT | Tornado Warning | LBF | Logan | 32 min |
| Jun 20, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jun 20, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jun 20, 10:42 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 63 min |
| Jun 20, 10:53 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 20, 11:15 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 65 min |
| Jun 20, 11:38 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.